Page 1 of 5 123 ... LastLast
Results 1 to 10 of 44

Thread: Leg/Foot cramps!! Please make them stop...

  1. #1
    Join Date
    Feb 2011
    Location
    Peterborough ,Ont Canada
    Posts
    150
    Thanks
    29
    Thanked 7 Times in 6 Posts

    Unhappy Leg/Foot cramps!! Please make them stop...

    For the last few weeks I have had painful lower leg and foot cramps, they come on fast and hurt so very bad!! Sometimes my toes get all missed shaped. They happen in bed sitting , moving the wrong way. I had this when i was pregnant and I remember the doc saying then I was deficiant in some vitamine. Does anybody have any ideas on how to make them stop or what is causing them?

  2. #2
    Join Date
    Mar 2011
    Location
    The ever raining state of Washington
    Posts
    133
    Blog Entries
    6
    Thanks
    22
    Thanked 16 Times in 12 Posts

    Default

    I know if you eat bananas it helps with muscle cramping. Its a lack of potassium. Not sure if that will help or not or if it's caused by the same thing but that usually helps when I eat them.

  3. The Following User Says Thank You to Toradoradi For This Useful Post:

    Colleenc (03-15-2011)

  4. #3
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    Hi There! I do know some medss can cause cramps in your limbs (BP meds and Cholesterol meds) because it lowers your potassium (as Tori said above). I started losing mine when I was pregnant with my daughter and was placed in the hospital twice. Here is what my doctor told me. Of course eat bananas, tomatoes ( I will post a link) to potassium rich foods. If that isn't working then you need to ask the pharmacist (they usually know and are free) if potassium tablets and magnesium tablets will be OK with your current meds. The reason I say potassium and magnesium is that when a person is losing potasium sometimes it is hard to get it to stay up even doing al the right things. Magnesium tends to to stop the potasium from depleting once it is brought up.
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  5. The Following User Says Thank You to tgal For This Useful Post:

    Colleenc (03-15-2011)

  6. #4
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default

    I also get very bad foot and leg cramps especially at night in bed.I have to make sure the cover at the bottom is loose so my feet can moved.I am on Robaxin other name is Methocarbomal.Since taking 2 of these twice daily,hardly any cramping at all.Dont get me wrong i do get it every now and again,but this drug helps allot.My doctor gave it me last year.Like you my feet n toes would seperate and i would scream.Worst pain is the calf cramps omg i can not move or touch it at all and lasts forever.Then after i limp.Hope you ask your doctor to help you.Mention this med,dont suffer in silence.
    love
    Amanda.xxx
    I am still here,just been on new meds so unable to function like i used to.I will pop back,just know im thinking of you all and hoping you are keeping on keeping on.xxxxxxx

  7. The Following User Says Thank You to Angel Oliver For This Useful Post:

    Colleenc (03-15-2011)

  8. #5
    Join Date
    Feb 2011
    Location
    Peterborough ,Ont Canada
    Posts
    150
    Thanks
    29
    Thanked 7 Times in 6 Posts

    Default

    Thanks to everyone for replying....

    I think it is from me losing to much potassium. For those who have not been following my other post, I was severly dehydrated from an adrenal crisis (caused by trying to wean off pred) in late Jan and early Feb. I looked at my blood work and my potassium levels were very low then (they treated me with IV fluids) and the last round of blood work from 3 weeks ago showed it at the high end of low. So I went a bought a bunch of bananas today, I see my doc Thursday and will mention this in case I need a supplement or something (I hope not another pill to add to the mixture) I currently don't take any blood presure meds or cholesterol meds Mari, I'm on plaq, pred, tinzaparin (which is an injection for blood clots) actonel, tylenol 3's, Imovane, vit D, calcium and my Imuran is on hold due to the arm surgery and infection.

    LOL (well actually crying) I just had one when I was typing this!! DAM they hurt....

    Colleen

  9. #6
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    Hun try to add a magnesium tablet to that. You can get them over the counter and it will help hold the potassium in your body. Just make sure to ask the pharmacist if it will cause issues with your other meds. I firmly believe in the magnesium/potassium combo because my daughter would never have made it full term if we didn't do that.

    I sure hope you get to feeling better soon!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  10. The Following User Says Thank You to tgal For This Useful Post:

    Kimberlee (04-14-2011)

  11. #7
    Join Date
    Mar 2011
    Location
    The ever raining state of Washington
    Posts
    133
    Blog Entries
    6
    Thanks
    22
    Thanked 16 Times in 12 Posts

    Default

    Word of advice- when you get a cramp try not to stretch it out because you may tear a muscle and it will hurt for days on end instead grab it and shake it out because it will loosen it instead of stretch it which is what you want. Thats what I was always told while I was a ballet dancer for 11 yrs. Always shake, never stretch! Hope that and the bananas helps! Don't want a pulled muscle on top of everything else!

  12. The Following 2 Users Say Thank You to Toradoradi For This Useful Post:

    Colleenc (03-16-2011), tgal (03-16-2011)

  13. #8
    Join Date
    Mar 2011
    Location
    The ever raining state of Washington
    Posts
    133
    Blog Entries
    6
    Thanks
    22
    Thanked 16 Times in 12 Posts

    Default

    Haha... I'm a tadpole! Do I become a frog after this??

  14. #9
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,956
    Blog Entries
    1
    Thanks
    1,412
    Thanked 1,641 Times in 1,127 Posts

    Default

    i also take magnesium.
    they say chewing the powder is the most effective.
    but yuk
    i take a tablet and it helps.
    most of the energy drinks are magnesium based. but be careful of those with guava or cafine.
    i used to buy a powder you dilute into your liquid of choice, but tablets are cheaper.
    watch the strength. (over 500mg) is better, something to do with the type of magnesium used.

  15. #10
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    There is a great (funny) thread in here about moving up in the Animal Kingdom. It always make me snicker
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •